Alert archive / Illinois / Frost Advisories in 2007
Frost Advisory 1, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Sep 14, 2007, 3:09 PM CDT for 9 counties in Illinois. It took effect at Sep 15, 2007, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2007, 3:09 PM CDT (20:09 UTC)
- In effect from
- Sep 15, 2007, 2:00 AM CDT
- Expired
- Sep 15, 2007, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Mason County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -126 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KILX 142009 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT FRI SEP 14 2007 ...FIRST FROST OF THE SEASON TONIGHT... .AN UNSEASONABLY COLD CANADIAN AIRMASS WILL CONTINUE TO OVERSPREAD THE REGION OVERNIGHT. WINDS WILL DIMINISH TONIGHT AS THE CENTER OF A LARGE HIGH PRESSURE AREA SETTLES IN EASTERN IOWA. THE LIGHTER WINDS WILL COMBINE WITH CLEAR SKIES AND LEAD TO TO THE DEVELOPMENT OF FROST OVERNIGHT...ESPECIALLY IN RURAL AND LOW LYING AREAS. ILZ027>031-036-037-040-041-150015- /O.NEW.KILX.FR.Y.0001.070915T0700Z-070915T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA 309 PM CDT FRI SEP 14 2007 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. WIDESPREAD FROST IS EXPECTED TO DEVELOP AFTER MIDNIGHT AND CONTINUE INTO THE MORNING HOURS...ESPECIALLY IN RURAL AND LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED OR NOT BROUGHT INDOORS. $$ AUTEN
3 follow-up statements
000 WWUS73 KILX 142358 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 658 PM CDT FRI SEP 14 2007 ...FIRST FROST OF THE SEASON TONIGHT... .AN UNSEASONABLY COLD CANADIAN AIRMASS WILL CONTINUE TO OVERSPREAD THE REGION OVERNIGHT. WINDS WILL DIMINISH TONIGHT AS THE CENTER OF A LARGE HIGH PRESSURE AREA SETTLES INTO EASTERN IOWA. THE LIGHTER WINDS WILL COMBINE WITH CLEAR SKIES AND LEAD TO TO THE DEVELOPMENT OF FROST OVERNIGHT...ESPECIALLY IN RURAL AND LOW LYING AREAS. ILZ027>031-036-037-040-041-150930- /O.CON.KILX.FR.Y.0001.070915T0700Z-070915T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA 658 PM CDT FRI SEP 14 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. WIDESPREAD FROST IS EXPECTED TO DEVELOP AFTER MIDNIGHT AND CONTINUE INTO THE MORNING HOURS...ESPECIALLY IN RURAL AND LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED OR NOT BROUGHT INDOORS. TAKE THE NECESSARY PRECAUTIONS TO PRESERVE SENSITIVE OUTDOOR VEGETATION. $$ SHIMON
000 WWUS73 KILX 150839 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 339 AM CDT SAT SEP 15 2007 ...FIRST FROST OF THE SEASON EARLY THIS MORNING... .LARGE CANADIAN HIGH PRESSURE OVER IOWA WILL BRING NEAR RECORD COLD TEMPERATURES TO CENTRAL ILLINOIS EARLY THIS MORNING. CLEAR SKIES COMBINED WITH LIGHT TO CALM WINDS WILL ALLOW TEMPERATURES TO COOL INTO THE MIDDLE 30S. THIS WILL LEAD TO TO THE DEVELOPMENT OF FROST EARLY THIS MORNING...ESPECIALLY IN RURAL AND LOW LYING AREAS. ILZ027>031-036-037-040-041-151400- /O.CON.KILX.FR.Y.0001.000000T0000Z-070915T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA 339 AM CDT SAT SEP 15 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... CLEAR SKIES AND LIGHT TO CALM WINDS WILL ALLOW TEMPERATURES TO COOL INTO THE MID 30S BY SUNRISE. THESE CONDITIONS WILL CREATE IDEAL CONDITIONS FOR THE FORMATION OF FROST IN RURAL AND LOW LYING AREAS UNTIL 9 AM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED OR NOT BROUGHT INDOORS. $$ HUETTL
000 WWUS73 KILX 151410 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 910 AM CDT SAT SEP 15 2007 ...FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE... ILZ027>031-036-037-040-041-151515- /O.EXP.KILX.FR.Y.0001.000000T0000Z-070915T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA 910 AM CDT SAT SEP 15 2007 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY EXPIRED AT 9 AM. UNDER FULL SUNSHINE... TEMPERATURES THIS MORNING HAVE RISEN RAPIDLY INTO THE UPPER 40S AND LOWER 50S AS OF 9 AM. THEREFORE THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. TEMPERATURES ACROSS MUCH OF THE AREA FELL INTO THE LOWER AND MIDDLE 30S EARLIER THIS MORNING. NEW RECORD LOWS FOR THE DATE WERE SET IN SOME LOCATIONS... INCLUDING 35 AT SPRINGFIELD... AND 37 AT LINCOLN. WARMER TEMPERATURES WILL RETURN THROUGH THE WEEKEND AND THROUGH THE COMING WEEK. FROST CONDITIONS APPEAR UNLIKELY THROUGH AT LEAST THE NEXT 7 DAYS. $$ HARDIMAN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Sep 14, 2:10 PM CDT, 59 minutes earlier.
Area forecast discussion, Sep 14, 2:10 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 210 PM CDT FRI SEP 14 2007 .DISCUSSION... ISSUED 210 PM CDT FRI SEP 14 2007 GFS/NAM CONTINUE TO LOOK VERY SIMILAR OUT TO 84HRS WITH THE OVERALL UPPER AIR AND SURFACE PATTERN THIS FCST CYCLE. BOTH INDICATE COLDEST AIR TO ADVECT INTO THE AREA OVERNIGHT WITH 850 TEMPS AROUND +2C BY MORNING...AND THIS IS THE MAIN CONCERN IN THE SHORT TERM. IN THE LONG TERM...MAIN CONCERNS WILL BE THE WARMUP AND THE OUTSIDE CHC OF PCPN ON WEDNESDAY. LONG TERM MODELS ALL VERY SIMILAR AND AGREE WITH OVERALL PATTERN BECOMING MORE AMPLIFIED WITH A DIGGING TROF IN THE WEST...RESULTING IN A RIDGE IN THE EASTERN HALF OF THE US. SHORT TERM...TONIGHT THROUGH MONDAY NIGHT HI PRSS RIDGE ACRS THE CENTRAL US WILL SLIDE TO THE MISS RIVER VALLEY OVERNIGHT AND BRING OUR FIRST SHOT OF VERY COLD AIR TO THE REGION BY MORNING. HOWEVER...THIS WILL BE SHORT LIVED AS THE HIGH PRSS PUSHES QUICKLY EAST DURING THE DAY...TOMORROW. WAA RETURN FLOW WILL SETUP QUICKLY AND MODELS INDICATE A SLIGHT CHC OF PCPN IN THE WESTERN PARTS OF THE CWA SAT NIGHT. MODELS INDICATED THIS YESTERDAY AS WELL...SO WILL KEEP THE SLIGHT CHC GOING IN THE GRIDS FOR NOW. THIS IS THE ONLY CHC OF PCPN DURING THE SHORT TERM PERIOD AS THE UPPER LEVEL RIDGE BEGINS TO BUILD INTO THE CENTRAL PART OF THE US. TIS THE SEASON FOR WIDE TEMPERATURE SWINGS AS THE ATMOSPHERE BEGINS ITS TRANSITION TO ITS FALL/WINTER PATTERNS. FIRST SHOT OF REAL COLD AIR WILL ENTER THE AREA TONIGHT. MID TO UPPER 30S WILL LIKELY BE COMMON ACRS THE REGION BY MORNING AND WILL BE ISSUING A FROST ADVISORY...MAINLY FOR COUNTIES ALONG AND NORTHWEST OF THE IL RIVER. RECORDS RANGE FROM 37 TO 43 AND ALL SITES COULD SEE NEW RECORDS TOMORROW (SEE CLIMATE SECTION BELOW). TEMPS WILL THEN REBOUND FROM BEING 20+ DEGREES BELOW NORMAL TO BEING AROUND NORMAL SUNDAY AND THEN ABOVE NORMAL BY MONDAY. GUIDANCE LOOKS REASONABLE FOR NOW AND HAVE TRENDED TOWARD THE COOLER SIDE FOR TONIGHT...THANKS TO CLEAR SKIES, LIGHT WINDS AND DRIER AIR ADVECTING INTO THE REGION. LONG TERM...TUESDAY THROUGH FRIDAY RIDGING WILL CONTINUE TO BUILD INTO THE EASTERN HALF OF THE US. THIS WILL KEEP FRONTAL SYSTEMS AND PCPN NORTH AND NORTHWEST OF THE AREA THROUGH THE PERIOD. ONE FRONT TRIES TO PUSH INTO THE STATE TUE NIGHT INTO WED...BUT MODELS HAVE TRENDED FURTHER NORTH WITH THIS FRONT. THEREFORE WILL BE PUSHING PCPN CHANCES NORTHWARD FOR TUE NIGHT...WED AND WED NIGHT. REMAINDER OF THE PERIOD LOOKS DRY AS ALL FRONTAL BOUNDARIES AND FORCING WILL BE WELL NORTH OF THE AREA. TEMPS WILL REMAIN WARM THROUGH THE PERIOD AS REGION IS DOMINATED BY STRONG SOUTHERLY WINDS AND DRIER CONDITIONS. 850 TEMPS REMAIN +16 TO +19THROUGH THE PERIOD...SO EXPECT ABOVE NORMAL HIGHS FOR THE REMAINDER OF NEXT WEEK. AUTEN && .AVIATION... ISSUED 1237 PM CDT FRI SEP 14 2007 COLD FRONT HAS PUSHED EAST OF ALL TERMINALS AS OF 18Z... WITH SKC PREVAILING AT ALL LOCATIONS. WIND GUSTS HAVE STARTED TO INCREASE... AND SHOULD CONTINUE TO DO SO... WITH GUSTS AROUND 25 KTS POSSIBLE TOWARDS MID AFTERNOON. COLD AIR CU/STRATOCU FIELD STILL SPREADING SOUTHEASTWARD ACROSS IOWA AND NORTHERN ILLINOIS. LATEST INDICATIONS SUGGEST FEW-SCT CU UP AROUND 4-5K FEET SHOULD AFFECT FAR NORTHERN TERMINALS BETWEEN 20 AND 22Z. CLOUDS SHOULD BE DIURNAL... WITH CLEAR SKIES PREVAILING THROUGH THE NIGHT. WINDS SHOULD ALSO SLACKEN OFF TOWARDS DUSK... BUT MAY TEND TO STAY UP ABOVE 10 KNOTS AT KBMI FOR A COUPLE MORE HOURS THAN THE OTHER TERMINALS... AS IS USUALLY THE CASE. HARDIMAN && .CLIMATE... RECORD LOWS FOR SATURDAY SEPTEMBER 15 GBG 37(1904) PIA37(1916) SPI39(1979) DEC 38(1979) CMI 37(1892) BMI 39(1979) MTO 40(1953) EFF 41(1953) LWV 43(1996) .ILX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY TIL 9AM FOR KNOX...STARK...WOODFORD...PEORIA... WOODFORD...TAZEWELL...FULTON...SCHUYLER AND MASON COUNTIES. &&
Hazardous weather outlook, Sep 14, 2:38 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 238 PM CDT FRI SEP 14 2007 ILZ027>031-036-037-040-041-151100- FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 238 PM CDT FRI SEP 14 2007 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FROST WILL BE LIKELY AFTER MIDNIGHT TONIGHT AS LOW TEMPERATURES DIP INTO THE LOWER TO MIDDLE 30S BY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS AROUND WEDNESDAY AS THE NEXT COLD FRONT APPROACHES THE MIDWEST. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042-043-047>051-151100- CASS-DE WITT-LOGAN-MCLEAN-MENARD-MORGAN-SANGAMON-SCOTT- 238 PM CDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FROST WILL BE LIKELY AFTER MIDNIGHT TONIGHT AS LOW TEMPERATURES DIP INTO THE MIDDLE AND UPPER 30S BY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS AROUND WEDNESDAY AS THE NEXT COLD FRONT APPROACHES THE MIDWEST. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061>063-066>068-071>073-151100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 238 PM CDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS AROUND WEDNESDAY AS THE NEXT COLD FRONT APPROACHES THE MIDWEST. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HARDIMAN
Nearby
Frost Advisories in Illinois, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.